Morphine is undoubtedly a great pain killer. But it has one side effect which is much misunderestimated. Constipation. Not a nice subject to write about I know, but it is the reality of being on MST.
Being constipated is well and truly awful.It makes you feel dreadful - your head is all fuzzy and you can feel faint and sick. Plus of course you can get horrid pains in your tummy. Ive been lying almost immobile in bed now for 15 days - and my gut has responded by going on strike. I'm still eating well - but little is coming out of the other end!
Today it made me feel REALLY ill for the first time - my dearest wish is to be able to get out of bed and sit on the loo - not to have to try to use the bed pan lying down.
Things came to a 'head', literally, today when the doctor prescribed me some suppositories. The poor nurses on duty drew straws for whom would have to deal with the results of such a drastic turn of events - we are talking of almost 2 weeks worth of beans on toast and prunes for breakfast!!
Anyway - suffice to say that the suppositories worked, I feel 100% better and in my point of view my nurses are complete heroes/heroines!!